----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

What are the side effects of phostat and Rocaltrol?

Tuesday, 18 August 2009
Answered by: Dr Ashutosh Singh
Consultant Nephrologist, Knoxville, USA
Google Buzz

Q. I am a 53 years old male suffering from shrinking right side kidney. for the last two years. I took Ketosteril 2 TDS for one year. In the beginning Creatinin was 2 mg/dl and now it is 1.9 mg/dl. I am taking phostat and Rocaltrol daily for the last one year. For how long can I take phostat and Rocaltrol? Do these medicines have any side effect? I also have gastric problems for which I am taking Zintac. Can I take zintac along with phostat and rocaltrol?

A.  You have chronic kidney disease (CKD) with less than 40% of normal kidney function at your age. As a result of CKD, you are prone to elevated phosphorous level and low vitamin D. This needs to be addressed with the appropriate medications like phostat (binds the phosphorous in your meal preventing its absorption) and Rocaltrol ( a type of vitamin D needed to replace the deficiency in your body) respectively. Unfortunately, most of these medications though safe and well tolerated by most patients can sometimes create symptoms of nausea and indigestion affecting the tolerability by the individual patient. I would encourage you to talk to your Nephrologist to adjust the medications based upon the individual side effects and certainly the cost since some of them are costlier than the ones you are on.

A.  You have chronic kidney disease (CKD) with less than 40% of normal kidney function at your age. As a result of CKD, you are prone to elevated phosphorous level and low vitamin D. This needs to be addressed with the appropriate medications like phostat (binds the phosphorous in your meal preventing its absorption) and Rocaltrol ( a type of vitamin D needed to replace the deficiency in your body) respectively. Unfortunately, most of these medications though safe and well tolerated by most patients can sometimes create symptoms of nausea and indigestion affecting the tolerability by the individual patient. I would encourage you to talk to your Nephrologist to adjust the medications based upon the individual side effects and certainly the cost since some of them are costlier than the ones you are on.

Comments: Read | Post
More from this section
More »
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------